Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2002, 7:50 PM MDT for Sioux County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2002, 7:50 PM MDT (01:50 UTC)
- Expired
- Jun 2, 2002, 8:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:05 PM MDT | Hail 0.75 | Harrison, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030150 SVRCYS NEC165-030230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 750 PM MDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 830 PM MDT * AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HARRISON...OR ABOUT 25 MILES EAST OF LUSK...MOVING EAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4297 10404 4252 10403 4249 10352 4297 10352 && RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:35 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 3:35 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT SUN JUN 2 2002 BOUNDARY REMAINS ACROSS THE SOUTHEAST PLAINS...SEPERATING AIR WITH DEWPOINTS IN THE 40S AND 50S FROM DEWPOINTS IN THE 20S. CU FIELD STILL PRETTY FLAT AROUND CHEYENNE. DOPPLER RADAR SHOWS A FEW SHOWERS TRYING TO DEVELOP ALONG THE BOUNDARY IN PLATTE AND GOSHEN COUNTIES BUT NOT DOING TOO WELL ONCE THEY PULL OFF THE BOUNDARY. ALSO LOOKS LIKE CONVECTION BEING INHIBITED BY RIGHT EXIT REGION OF A SPEED MAX WHICH WORKED ITS WAY IN THE FROM THE SOUTHWESTERN U.S. EARLIER THIS MORNING. DONT PLAN ON DOING TOO MUCH WITH THE CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST PLAINS OR SOUTHERN PANHANDLE...WITH ONLY BETTER CHANCE OF EVENING THUNDERSTORMS ON WEST AND NORTH SIDE OF CWA...NOTE SEVERE THUNDERSTORM WATCH ACROSS CONVERSE AND NIOBRARA COUNTIES UNTIL 800 PM. COLD FRONT WILL BE DROPPING ACROSS CWA LATER TONIGHT AND MONDAY...BRINGING CLOUDS AND AN INCREASING CHANCE OF RAIN. MESO ETA SHOWS A SMALL POCKET OF SUB ZERO DEGREE AIR AT 700 MB MONDAY NIGHT...WITH THICKNESS VALUES ONLY MAKING IT TO 5570-5590 METERS...SO PLAN TO KEEP MENTION OF ANY SNOW CONFINED TO THE MOUNTAINS THOUGH LARAMIE MAY BE CLOSE. STILL SHOULD HAVE SOME LINGERING SHOWERS EARLY ON TUESDAY UNTIL TROF AXIS MOVES AWAY. WILL KEEP MENTION OF SOME SHOWERS INTO THE AFTERNOON DUE TO LAPSE RATE GETTING CRANKED OVER BY COLD AIR ALOFT AND SOME INSOLATION. TEMPERATURES FINALLY START REBOUNDING BY MIDWEEK AS UPPER RIDGE MOVES IN. IN THE EXTENDED FORECAST PERIOD... ZONAL FLOW WILL OCCUR OVER THE FORECAST AREA ON THURSDAY...AS UPPER HIGH IS CENTERED OVER 4 CORNERS AREA. SOUTHWEST FLOW DEVELOPS ALOFT ON FRIDAY AS UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. COOLER WITH A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ACROSS THE CWA FOR SATURDAY AND SUNDAY AS UPPER LEVEL TROUGH MOVES ACROSS WYOMING AND ONTO THE PLAINS. BREEZY CONDITIONS WILL ALSO OCCUR WITH THE PASSAGE OF THE TROUGH. .CYS... WY...NONE. NE...NONE. RGB/KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.